Alert archive / Ohio / High Wind Watches in 2008
High Wind Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this high wind watch at Jan 28, 2008, 3:31 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 29, 2008, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 3:31 PM EST (20:31 UTC)
- In effect from
- Jan 29, 2008, 7:00 PM EST
- Expired
- Jan 29, 2008, 3:22 AM EST
- In force
- Issued by
- NWS Cleveland, OH
All 30 counties
Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 282031 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 331 PM EST MON JAN 28 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290445- /O.NEW.KCLE.HW.A.0002.080130T0000Z-080130T1800Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 331 PM EST MON JAN 28 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON FOR ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. DAMAGING WIND GUSTS OF 55 MPH OR MORE ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. SOUTHWEST WINDS WILL BECOME WEST WITH THE PASSAGE OF A STRONG COLD FRONT TUESDAY NIGHT. THUNDERSTORMS MAY ALSO ACCOMPANY THE FRONT. WEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY WEDNESDAY BUT DAMAGING WINDS ARE STILL POSSIBLE... ESPECIALLY WEDNESDAY MORNING. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. RESIDENTS SHOULD STAY ALERT FOR THE LATEST FORECAST AND WARNINGS. IF A HIGH WIND WARNING IS ISSUED... THEN DAMAGING WINDS ARE LIKELY. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
2 follow-up statements
000 WWUS71 KCLE 290424 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1124 PM EST MON JAN 28 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291630- /O.CON.KCLE.HW.A.0002.080130T0000Z-080130T1800Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON... JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO... MEADVILLE 1124 PM EST MON JAN 28 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. DAMAGING WIND GUSTS OF 55 MPH OR MORE ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. SOUTHWEST WINDS WILL BECOME WEST WITH THE PASSAGE OF A STRONG COLD FRONT TUESDAY NIGHT. THUNDERSTORMS MAY ALSO ACCOMPANY THE FRONT. WEST WINDS WILL GRADUALLY DIMINISH DURING THE DAY WEDNESDAY BUT DAMAGING WINDS ARE STILL POSSIBLE...ESPECIALLY WEDNESDAY MORNING. A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. RESIDENTS SHOULD STAY ALERT FOR THE LATEST FORECAST AND WARNINGS. IF A HIGH WIND WARNING IS ISSUED... THEN DAMAGING WINDS ARE LIKELY. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
000 WWUS71 KCLE 290822 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 AM EST TUE JAN 29 2008 OHZ003-006>010-017>019-027>030-036-037-047-291630- /O.UPG.KCLE.HW.A.0002.080130T0000Z-080130T1800Z/ /O.NEW.KCLE.HW.W.0002.080130T0000Z-080130T1200Z/ LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION... MOUNT GILEAD...MOUNT VERNON 322 AM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE LATE TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE LOWER GREAT LAKES REGION. SOME THUNDERSTORMS MAY ALSO ACCOMPANY THE FRONT WHICH COULD LEAD TO ADDITIONAL DAMAGE. WINDS WILL BEGIN TO TAPER OFF EARLY WEDNESDAY MORNING BUT GUSTS OVER 50 MPH WILL BE POSSIBLE UNTIL DAYBREAK WEDNESDAY. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ011>014-020>023-031>033-038-089-PAZ001>003-291630- /O.UPG.KCLE.HW.A.0002.080130T0000Z-080130T1800Z/ /O.NEW.KCLE.HW.W.0002.080130T0300Z-080130T1500Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...WOOSTER... CANTON...YOUNGSTOWN...MILLERSBURG...ASHTABULA...ERIE...EDINBORO... MEADVILLE 322 AM EST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE POSSIBLE LATE THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE LOWER GREAT LAKES REGION INTO PENNSYLVANIA. SOME THUNDERSTORMS MAY ALSO ACCOMPANY THE FRONT WHICH COULD LEAD TO ADDITIONAL DAMAGE. WINDS BEHIND THE FRONT WILL CONTINUE TO GUST ABOVE 50 MPH WEDNESDAY MORNING BUT SHOULD BEGIN TO TAPER OFF BEFORE NOON. A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Jan 28, 2:36 PM EST, 55 minutes earlier.
Area forecast discussion, Jan 28, 2:36 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EST MON JAN 28 2008
.SYNOPSIS...
A WARM FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. A STRONG COLD
FRONT WILL MOVE THROUGH THE REGION TUESDAY NIGHT. HIGH PRESSURE
WILL THEN BUILD OVER THE REGION WEDNESDAY AND THURSDAY. A LOW
PRESSURE AREA WILL DEVELOP AND MOVE TOWARD THE REGION ON FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A WARM FRONT WILL MOVE ACROSS THE AREA OVERNIGHT. HIGH CLOUDS ARE
ON THE INCREASE OVER THE REGION. SOME PCPN HAS FORMED IN IN/IL AT
THIS TIME BUT IS HAVING PROBLEMS REACHING THE GROUND. MODELS
INDICATE AN INITIAL ARM OF MOISTURE THE MOVES OVER THE FORECAST
AREA EARLY TONIGHT. I THINK LITTLE IF ANY PCPN WILL REACH THE
GROUND WITH THIS INITIAL BURST. MODELS SHOW A MORE DEFINED AREA OF
RAIN TOWARD MORNING ON TUE. 700-300MB Q-VECTORS SHOW GOOD SUPPORT
ON TUESDAY MORNING AND PCPN MORE LIKELY AT THAT TIME.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
AFTER AN INTIAL WAVE OF PCPN ON TUE MORNING..THE AFTERNOON SHOULD
BE WARM SECTOR SCATTERED PCPN. A LACK OF DYNAMICS SHOULD KEEP THE
PCPN AREAL COVERAGE AT A MINIMUM. I WILL BACK THE PCPN OFF TO
SCATTERED FOR TUESDAY AFTERNOON BUT PCPN SHOULD BEGIN TO PICK UP
TO THE WEST LATE IN THE DAY AS AN IMPRESSIVE COLD FRONT APPROACHES
THE REGION. MODEL INDICES SHOW INSTABILITY IS MARGINAL FOR
THUNDER WITH THE FRONTAL CONVECTION BUT WITH THE STRENGTH OF THE
FRONT...I WILL ADD ISOLATED THUNDER TUE NIGHT. THE THERMAL
GRADIENT WITH THIS FRONT IS IMPRESSIVE...A 20-30 DEGREE 850MB
TEMPERATURE GRADIENT IS NOT THAT COMMON. OBVIOUSLY...HIGH WINDS
ARE A CONCERN. MODEL SOUNDING DATA INDICATES 60+ KNOTS OF WIND
AT 2000 FT IN ADVANCE OF THE COLD FRONT. HOW MUCH OF THIS WIND
WILL MIX DOWN? IT WILL MOST LIKELY DEPEND ON THE STRENGTH OF OF
THE CONVECTION WITH THE FRONT. THE STORMS COULD MIX SOME OF THIS
WIND TO THE SURFACE AND CREATE PROBLEMS. THE FRONT WILL MOVE
ACROSS THE CWA FAST. THE FRONT WILL APPROACH THE WEST 00-06Z AND
THE EAST 06Z- 12Z. THE MODELS ARE IN FAIR AGREEMENT BUT THE GFS IS
SLIGHTLY SLOWER.
WINDS WILL BE STRONG WITH THE COLD AIR ADVECTION BEHIND THE FRONT
AS WELL. THE MODEL SOUNDINGS INDICATE 40-50 KNOTS BEHIND THE FRONT. I
EXPECT MUCH OF THIS WIND TO MIX DOWN. WIND GUSTS 50+ MPH NOT OUT
OF THE QUESTION EARLY WED MORNING. I WILL ISSUE A HIGH WIND WATCH
AT THIS TIME TO MENTION THE POTENTIAL FOR DAMAGING WINDS TUE NIGHT
AND EARLY WED. I WILL RUN THE WATCH 7PM TUE TO 1PM WED.
THE AIR BEHIND THIS FRONT IS VERY COLD AND VERY DRY. I AM NOT
VERY OPTIMISTIC ON THE LAKE EFFECT POTENTIAL. STRONG WINDS AND DRY
AIR ARE NOT FAVORABLE. THE WESTERLY FLOW SHOULD ONLY FAVOR A FEW
LOCATIONS IN ERIE PA AND ASHTABULA COUNTIES. I WILL KEEP LAKE
EFFECT IN THE FORECAST FOR WED AND WED NIGHT FOR THE EASTERN AREAS
BUT I DO NOT EXPECT WARNING CRITERIA TO BE REACH.
RIDGE BEGINS TO BUILD QUICKLY ON WED NIGHT AND THU BRINGING AN END
TO LES ACTIVITY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A WEAK RIDGE WILL POSITION ITSELF OVER OHIO ON THURSDAY BUT WILL
QUICKLY MOVE EAST BY THURSDAY EVENING. THE GFS AND THE EURO ARE BOTH
IN AGREEMENT IN ADVERTISING A LOW MOVING UP THE OHIO VALLEY AND INTO
NORTHWEST OHIO FRIDAY MORNING. THE EURO STILL LOOKS TOO WARM GIVEN
COOL NORTHEASTERLY WINDS AHEAD OF THE SYSTEM AND WILL CONTINUE TO
SIDE WITH THE GFS SOLUTION. STILL LOOKS LIKE A MIX OF SNOW/FREEZING
RAIN/RAIN ACROSS THE ENTIRE FORECAST AREA THURSDAY NIGHT INTO FRIDAY
MORNING. EXACT TRACK OF THE LOW WILL DICTATE RAIN/FREEZING RAIN LINE
AND WITH CONSIDERABLE UNCERTAINTY REMAINING...DID NOT MAKE MANY
CHANGES TO THE FORECAST ON FRIDAY. COULD SEE PRECIP BRIEFLY CHANGE
OVER TO RAIN AT ALL SITES BY FRIDAY AFTERNOON ALTHOUGH IT WILL BE
CLOSE AT TOL DUE TO CLOSE PROXIMITY OF THE LOW. COLD FRONT WILL
SWEEP ACROSS THE REGION FRIDAY AFTERNOON AND ANY LIQUID PRECIP WILL
CHANGE TO ALL SNOW FRIDAY NIGHT. FRONT DOES NOT LOOK AS STRONG OR AS
PRONOUNCED AS THE FRONT FORECAST TO MOVE THROUGH THIS TUESDAY BUT
WILL STILL SEE WINDS COME UP A BIT FRIDAY NIGHT.
FOR THE WEEKEND THE EURO AND ESPECIALLY THE GFS SHOW A WEAK WAVE
MOVING OUT OF NORTHERN MICHIGAN AND ACROSS CENTRAL ONTARIO SATURDAY
EVENING. THE FRONT ASSOCIATED WITH THIS WAVE DOES NOT LOOK TOO
IMPRESSIVE AND THINK THAT THERE WOULD ONLY BE SOME LIGHT SNOW RIGHT
ALONG THE FRONT. WILL DRAW IN SOME SLIGHT CHANCE POPS SATURDAY
EVENING BUT OVERALL NOT EXPECTING MUCH OF AN IMPACT AS THE WAVE
MOVES THROUGH. CONTINUE TO FAVOR A DRY FORECAST ON SUNDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
HIGH AND MID CLOUDS INCREASING. ALL MODELS SHOW AN INITIAL SURGE
OF UPWARD MOTION AND STRONG WARM ADVECTION THIS EVENING. CAN NOT
RULE OUT A SHOWER BUT BELIEVE MOST OF THE ENERGY WILL BE USED TO
SATURATE THE ATMOSPHERE WHICH IS QUITE DRY ATTM. BETTER CHANCE OF
SOME SHOWERS TOWARD DAYBREAK AND TUE MORN AS BETTER WARM ADVECTION
AND PROLONGED ISENTROPIC LIFT OCCURS. CEILINGS/VSBY WILL LOWER TO
MVFR WITH MORNING SHOWERS AND SOME LOCAL IFR CEILINGS LIKELY
ESPECIALLY ACROSS NW OHIO. SHOWERS WILL BECOME MORE SCATTERED IF
NOT STOP FOR A WHILE TUE AFTERNOON IN THE WARM SECTOR. CEILINGS MAY
STAY MVFR.
.OUTLOOK...STRONG COLD FRONT SWEEPS ACROSS THE AREA TUE NGT. VERY
STRONG WINDS WITH THE FRONT...WOULD EXPECT TO SEE GUSTS AT OR ABV
40 KNOTS TUESDAY NGT WITH FROPA. AS COLDER AIR COMES IN SOME
SNOW ALSO POSSIBLE EARLY WEDNESDAY MORNING...MOST LIKELY IN THE
SNOWBELT...WHERE MVFR/IFR CEILINGS AND VSBY PSBL. VFR THURSDAY.
WINTER MIX OF PCPN WILL LIKELY ARRIVE THUR NGT AND CHANGE MAINLY
TO RAIN ON FRIDAY AS LOW PRESSURE TRACKS ACROSS OHIO. FREEZING
RAIN MAY PERSIST MUCH OF THE DAY FRIDAY NW OHIO. DRYING OUT AND
VFR BY SATURDAY.
&&
.MARINE...
BIG STORY CONTINUES TO BE STRONG COLD FRONT EXPECTED TO MOVE ACROSS
THE LAKE ON TUESDAY NIGHT. SOUTHERLY FLOW WILL CONTINUE UNTIL THIS
FRONT MOVES THROUGH. IMPRESSIVE COLD AIR ADVECTION EXPECTED BEHIND
FRONT AND EXPECT GALES TO QUICKLY DEVELOP TUESDAY NIGHT. COULD COME
CLOSE TO STORM FORCE WINDS ON THE EAST END OF THE LAKE. HIGH
PRESSURE WILL BUILD IN QUICKLY FROM THE SOUTHWEST ON WEDNESDAY
CAUSING WINDS TO DIMINISH BY EVENING. ANOTHER STRONG LOW WILL MOVE
ACROSS THE LAKE ON FRIDAY. EASTERLY WINDS WILL DEVELOP OVER THE
LAKE AHEAD OF THIS SYSTEM THURSDAY AND THURSDAY NIGHT. RAPIDLY
CHANGING ICE CONDITIONS EXPECTED ON THE LAKE THE NEXT FEW DAYS GIVEN
THE STRONG WINDS EXPECTED. EXPECT QUITE A BIT OF MOVEMENT IN THE
ICE FLOES...ESPECIALLY BEHIND THE COLD FRONT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR OHZ003-006>014-017>023-027>033-036>038-047-
089.
PA...HIGH WIND WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...GARNET
NEAR TERM...GARNET
SHORT TERM...GARNET
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KUBINAHazardous weather outlook, Jan 28, 4:54 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 454 AM EST MON JAN 28 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 454 AM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY STRONG COLD FRONT WILL MOVE ACROSS THE REGION TUESDAY NIGHT. IT IS POSSIBLE THAT THUNDERSTORMS COULD ACCOMPANY THE FRONT AND THEY COULD BE SEVERE. WINDS JUST AHEAD OF AND BEHIND THIS COLD FRONT COULD BE IN THE 50 TO 60 MPH RANGE. RAINFALL AMOUNTS SHOULD BE UNDER AN INCH...HOWEVER...WITH WARMING TEMPERATURES THIS COULD CAUSE SOME MOVEMENT OF ICE IN RIVERS AND STREAMS. THE POTENTIAL EXISTS FOR A THREAT OF SOME MINOR ICE JAM FLOODING. THE LAKE EFFECT SNOWFALL WITH THIS SYSTEM IS NOT EXPECTED TO BE EXCESSIVE. A LOW PRESSURE AREA WILL MOVE ACROSS OHIO ON FRIDAY. SOME FREEZING RAIN MAY OCCUR FOR A TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT. LEZ061-142>149-162>169-291000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 454 AM EST MON JAN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE FORCE WINDS ARE LIKELY TUESDAY NIGHT INTO WEDNESDAY AS THE COLD FRONT MOVES ACROSS THE LAKE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY NIGHT FOR SEVERE THUNDERSTORMS. KIELTYKA
Nearby
High Wind Watches in Ohio, 2008High Wind Watches in Pennsylvania, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.